MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400025
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Urinary Incontinence (4572)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a surgical procedure to revise an artificial urinary sphincter (aus) balloon due to fluid leak from a hole in the balloon.The patient was incontinent and had some pain in the scrotum and abdomen.A patient outcome of fully recovered was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, product analysis was able to confirmed that the clinical observations were likely the result of a hole in the balloon shell with fluid loss and resultant incontinence.Analysis could not determine the root cause of the reported abdominal pain.Device history record (dhr): the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: upon receipt at our post-market quality assurance laboratory, the returned artificial urinary sphincter balloon underwent a thorough analysis.The balloon was visually and microscopically inspected, and tested for leaks.Leak testing identified a pinhole tear in the balloon shell at the sphere-adapter junction causing fluid loss.The tear appears consistent with material fatigue.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Functional testing was not performed due to the tear.Product analysis confirmed the hole-perforation causing fluid loss but is unable to confirm the reported abdominal pain.The balloon tear found during analysis would affect the functionality of the device and would therefore be the most probable cause for the reported urinary incontinence.Labeling review: the device instructions for use (ifu) was reviewed.There is no objective evidence that the user did not properly handle or use the device according to the ifu.Additionally, the reported events do not contain an allegation against the labeling.Investigation conclusion: based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12634562
Report Number2124215-2021-30921
Device Sequence Number1239671
Product Code EZY
UDI-Device Identifier00878953000633
UDI-Public00878953000633
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/19/2022
Device Model Number72400025
Device Catalogue Number72400025
Device Lot Number0185676016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale